File(s) under permanent embargo

Reason: This item is currently closed access.

Acoustic wave trapping in one-dimensional axisymmetric arrays

journal contribution
posted on 26.02.2013, 15:26 by Maureen McIver
The existence of acoustic, Rayleigh–Bloch modes in the vicinity of a one-dimensional (1D) periodic array of rigid, axisymmetric structures is established with the use of a variational principle. Axisymmetric modes at frequencies below the cut-off frequency are shown to exist for all piecewise smooth structures and non-axisymmetric modes are found for a class of structures whose radial dimension is sufficiently large compared to the structure spacing. The theory is illustrated with numerical calculations of the wave numbers of Rayleigh–Bloch modes for an array of circular plates. An integral equation for the acoustic wave field in the neighbourhood of such an array is obtained and solved with the use of a Galerkin technique, which builds in the singularity in the derivative of the field at the rim of the plate.

History

School

  • Science

Department

  • Mathematical Sciences

Citation

MCIVER, M., 2011. Acoustic wave trapping in one-dimensional axisymmetric arrays. Quarterly Journal of Mechanics and Applied Mathematics, 64 (3), pp.401-414.

Publisher

© Oxford University Press

Version

NA (Not Applicable or Unknown)

Publication date

2011

Notes

This article is closed access.

ISSN

0033-5614

eISSN

1464-3855

Language

en

Exports

Logo branding

Keyword(s)

Exports